Algebraic Geometry
Counting curves via lattice paths in polygons
Comptes Rendus. Mathématique, Volume 336 (2003) no. 8, pp. 629-634.

This Note presents a formula for the enumerative invariants of arbitrary genus in toric surfaces. The formula computes the number of curves of a given genus through a collection of generic points in the surface. The answer is given in terms of certain lattice paths in the relevant Newton polygon. If the toric surface is 2 or 1 × 1 then the invariants under consideration coincide with the Gromov–Witten invariants. The formula gives a new count even in these cases, where other computational techniques are available.

Cette Note présente une formule pour les invariants énumératifs de genre arbitraire en surfaces toriques. La formule calcule le nombre des courbes de genre donné qui passent par une collection de points génériques sur la surface. Le résultat est donné en fonction de certains chemins dans le polygone de Newton relevant. Si la surface torique est 2 ou 1 × 1 nos invariants sont les invariants de Gromov–Witten. La formule est nouvelle même dans ces cas, où d'autres techniques de calcul sont disponibles.

Received:
Accepted:
Published online:
DOI: 10.1016/S1631-073X(03)00104-3
Mikhalkin, Grigory 1, 2

1 Department of Mathematics, University of Utah, Salt Lake City, UT 84112, USA
2 St. Petersburg Branch of Steklov Mathematical Institute, Fontanka 27, St. Petersburg, 191011, Russia
@article{CRMATH_2003__336_8_629_0,
     author = {Mikhalkin, Grigory},
     title = {Counting curves via lattice paths in polygons},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {629--634},
     publisher = {Elsevier},
     volume = {336},
     number = {8},
     year = {2003},
     doi = {10.1016/S1631-073X(03)00104-3},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/S1631-073X(03)00104-3/}
}
TY  - JOUR
AU  - Mikhalkin, Grigory
TI  - Counting curves via lattice paths in polygons
JO  - Comptes Rendus. Mathématique
PY  - 2003
SP  - 629
EP  - 634
VL  - 336
IS  - 8
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/S1631-073X(03)00104-3/
DO  - 10.1016/S1631-073X(03)00104-3
LA  - en
ID  - CRMATH_2003__336_8_629_0
ER  - 
%0 Journal Article
%A Mikhalkin, Grigory
%T Counting curves via lattice paths in polygons
%J Comptes Rendus. Mathématique
%D 2003
%P 629-634
%V 336
%N 8
%I Elsevier
%U http://www.numdam.org/articles/10.1016/S1631-073X(03)00104-3/
%R 10.1016/S1631-073X(03)00104-3
%G en
%F CRMATH_2003__336_8_629_0
Mikhalkin, Grigory. Counting curves via lattice paths in polygons. Comptes Rendus. Mathématique, Volume 336 (2003) no. 8, pp. 629-634. doi : 10.1016/S1631-073X(03)00104-3. http://www.numdam.org/articles/10.1016/S1631-073X(03)00104-3/

[1] Caporaso, L.; Harris, J. Counting plane curves of any genus, Invent. Math., Volume 131 (1998), pp. 345-392

[2] Gelfand, I.M.; Kapranov, M.M.; Zelevinski, A.V. Discriminants, Resultants and Multidimensional Determinants, Birkhäuser, Boston, 1994

[3] Kontsevich, M.; Manin, Yu. Gromov–Witten classes, quantum cohomology and enumerative geometry, Comm. Math. Phys., Volume 164 (1994), pp. 525-562

[4] M. Kontsevich, Ya. Soibelman, Homological mirror symmetry and torus fibrations, | arXiv

[5] G. Mikhalkin, Gromov–Witten invariants and tropical algebraic geometry, to appear

[6] Sturmfels, B. Solving Systems of Polynomial Equations, CBMS Regional Conf. Ser. in Math., American Mathematical Society, Providence, RI, 2002

[7] Vakil, R. Counting curves on rational surfaces, Manuscripta Math., Volume 102 (2000), pp. 53-84

[8] J.-Y. Welschinger, Invariants of real rational symplectic 4-manifolds and lower bounds in real enumerative geometry, C. R. Acad. Sci. Paris, 2003, to appear

Cited by Sources: